Home > Riviste > Giornale Italiano di Dermatologia e Venereologia > Fascicoli precedenti > Articles online first > Giornale Italiano di Dermatologia e Venereologia 2018 May 11

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Publication history
Estratti
Permessi
Per citare questo articolo

 

 

Giornale Italiano di Dermatologia e Venereologia 2018 May 11

DOI: 10.23736/S0392-0488.18.06033-9

Copyright © 2018 EDIZIONI MINERVA MEDICA

lingua: Inglese

Survey of cutaneous adverse reactions to targeted cancer therapies: value of dermatological advice

Giovanni DAMIANI 1, 2, 3 , Ausilia MANGANONI 3, Simone CAZZANIGA 4, 5, Luigi NALDI 4, 6, the OncoSkin working group 

1 Young Dermatologists Italian Network (YDIN), Study Center of the Italian Group for Epidemiologic Research in Dermatology (GISED), Bergamo, Italy; 2 Clinical Dermatology, Department of Biomedical, Surgical and Dental Sciences, IRCCS Galeazzi Orthopaedic Institute, University of Milan, Milan, Italy; 3 Dermatology Unit, University Hospital Spedali Civili Brescia, Brescia, Italy; 4 Centro Studi GISED, Bergamo, Italy; 5 Department of Dermatology, Inselspital University Hospital, Bern, Switzerland; 6 Department of Dermatology, AULSS 8, San Bortolo Hospital, Vicenza, Italy


PDF


BACKGROUND: Target-therapy offers a better efficacy for several cancers, with less toxic adverse effects, if compared with traditional chemotherapy. However cutaneous complications are increased in number and complexity. The severity of these reactions positively correlates with efficacy, and the management of these reactions is challenging.
METHODS: This was a multicenter cross-sectional study on a consecutive series of adult patients with incident cutaneous reactions linked to targeted cancer therapies observed in five referral centers for cancer treatment in the province of Bergamo and Brescia in northern Italy. Each center was asked to collect data on the first 5 consecutive cases of severe adverse cutaneous events observed during a one-week surveillance period.
RESULTS: From June to October 2012, 25 patients with cutaneous adverse reactions linked to targeted therapies were included in the study. The main prescribed drugs were cetuximab (52%) and erlotinib (20%) and the most common reactions were folliculitis/pustules (40%) and rash/erythema (40%). Hand-foot reaction syndrome was present in 8% of patients. A total of 30% of patients treated for a cutaneous reaction underwent a consultation by a dermatologist. In these patients the rate of oncologic therapy continuation without regimen modifications was higher (100%), while it was progressively lower in patients treated by oncologists (71%) or without any specific treatment (60%).
CONCLUSIONS: Adverse reaction should be recognized by both dermatologists and oncologists and a multidisciplinary approach is mandatory.


KEY WORDS: Skin adverse reactions - EGFR inhibitors - Oncologists - Dermatologists - Management

inizio pagina